Format

Send to

Choose Destination
Springerplus. 2013 Dec;2(1):101. doi: 10.1186/2193-1801-2-101. Epub 2013 Mar 12.

Suspected acute exacerbation of idiopathic pulmonary fibrosis associated with interferon alpha therapy for hepatitis C: case report.

Author information

1
Department of Respiratory Medicine, Mater Adult Hospital, South Brisbane, Qld 4101 Australia.

Abstract

Interferon alpha (IFNα) has immune stimulatory actions implicated in its pulmonary toxicities. We describe deterioration of idiopathic pulmonary fibrosis (IPF) associated with IFNα treatment for chronic hepatitis C in a 58 year old woman culminating in a fatal suspected acute exacerbation of IPF (AE-IPF). Caution should be exercised in the use of IFNα in subjects with concomitant IPF given its known immunostimulatory effects and possible role in this suspected AE-IPF.

KEYWORDS:

Acute exacerbation of idiopathic pulmonary fibrosis; Hepatitis C; Idiopathic pulmonary fibrosis / usual interstitial pneumonia; Interferon alpha

Supplemental Content

Full text links

Icon for Springer Icon for PubMed Central
Loading ...
Support Center